Thunderstorm Wind, Victoria
- When
- June 6, 4:20 PM CST
- Where
- Victoria County, 1.38 mi S of Inez
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 28.880, -96.780
Wind gust around 60 mph was reported near Inez.
Scattered strong to severe thunderstorms moved through the Victoria area in the late afternoon on June 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Scattered strong to severe thunderstorms moved through the Victoria area in the late afternoon on June 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 6, 2:24 PM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 324 PM CDT MON JUN 6 2011 .SHORT TERM...THUNDERSTORMS ARE DEVELOPING NORTH OF MATAGORDA BAY THIS AFTERNOON. SHOULD SEE A FEW OF THESE STORMS MAKE THEIR WAY INTO THE NORTHEAST PART OF OUR AREA LATE THIS AFTERNOON. KEEPING 20 POPS IN THIS AREA THROUGH 03Z. DRIER AIR NEAR THE SURFACE WILL INTRODUCE THE POTENTIAL FOR GUSTY WINDS WITH THESE THUNDERSTORMS. A FEW SHOWERS COULD MAKE IT FARTHER SOUTH ALONG THE COAST. SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE TONIGHT. WITH SOUTHEASTERLY WINDS DEVELOPING...WILL EXPECT LOW TEMPERATURES TONIGHT TO BE A FEW DEGREES WARMER THAN LAST NIGHT. HIGH TEMPS TOMORROW WILL BE A FEW DEGREES COOLER THAN TODAY WITH INCREASING DPTS. 10 POPS CONTINUE IN THE FAR EAST TOMORROW WITH LINGERING MOISTURE. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...ATMOSPHERE DRIES OUT THROUGH SATURDAY AS UPPER RIDGE RE-ESTABLISHES ITSELF. THAT MEANS HOT AND DRY WEATHER CONTINUING. HOWEVER...AFTERNOON HIGHS WILL BE A DEGREE OR TWO COOLER AND LOWS AND COUPLE OF DEGREES WARMER THAN THE LAST COUPLE OF DAYS...GIVEN THAT THE FLOW WILL BE SOUTHEAST OR SOUTH. WITH LOW PWATS...EXPECTING MAINLY CLEAR OVERNIGHT AND MOSTLY SUNNY MOST LOCATIONS DURING THE DAY...BUT CLOUDS WILL BEGIN TO COME BACK A BIT MORE TOWARD THE WEEKEND WITH CONTINUED ONSHORE FLOW. MODELS DISAGREE ON SUNDAY/MONDAY TIME FRAME OF LONG TERM FORECAST. GFS AND CANADIAN ARE WETTER WHILE ECMWF IS DRIER. IN FACT GFSX-MOS HAS LOW CHANCE POPS IN FOR MONDAY. RATHER THAN BITE ON THIS WETTER FORECAST SCENARIO (GFS SHIFTING CARIBBEAN MOISTURE WEST WHILE ECMWF KEEPS IT NORTH...CANADIAN NOT AS STRONG WEST...MOISTURE NOT A TROPICAL SYSTEM). SINCE PREVIOUS GFS WAS DRIER...WILL KEEP THE FORECAST DRY BUT INCREASE GHOST POPS TO 10 PERCENT EAST ON SUNDAY AND MOST AREAS ON MONDAY. WILL ALSO LOWER HIGH TEMPS A BIT. OTHER SHIFTS CAN ADJUST IN TIME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 70 91 73 92 72 / 10 10 10 10 10 VICTORIA 70 95 71 95 70 / 20 10 10 10 10 LAREDO 75 104 76 104 77 / 10 10 10 10 10 ALICE 68 96 71 96 71 / 10 10 10 10 10 ROCKPORT 75 90 77 89 78 / 10 10 10 10 10 COTULLA 71 102 71 101 70 / 10 10 10 10 10 KINGSVILLE 68 95 72 95 71 / 10 10 10 10 10 NAVY CORPUS 74 89 76 89 77 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...SHORT TERM GW/86...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 453 AM CDT MON JUN 6 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-071000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 453 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE AROUND THE VICTORIA AREA THIS AFTERNOON AND EARLY EVENING. AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS THIS AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS EACH AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES OF 25 TO 35 PERCENT...WIND GUSTS BETWEEN 15 AND 25 MPH... AND DROUGHT-STRESSED FUELS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/JR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 503 PM CDT MON JUN 6 2011 TXZ234-062230- VICTORIA- 503 PM CDT MON JUN 6 2011 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF INEZ...OR 7 MILES SOUTHWEST OF EDNA...PROPAGATING SOUTHWEST AROUND 25 MPH. THIS STORM WILL BE NEAR... WOOD HI BY 510 PM CDT. PLACEDO BY 515 PM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 87
The Corpus Christi radar (KCRP), 141 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gust around 60 mph was reported near Inez.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308863.